MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer's site and inspected the instrument.The cse confirmed that the instrument was operating correctly.The customer changed from lot number 184 to lot number 192.The customer had reported that the situation has improved, and repeatability is now in positive controls.Instrument will be checked again and information will continue to be monitored and collected.Siemens is investigating the event.
 
Event or Problem Description
A (b)(6) patient result was obtained on an advia centaur xp instrument.The initial result was reported to the physician(s) and questioned.The same sample was repeated three times on an alternate instrument.The repeated results were reported, to the physician(s).Physician(s) was unsure of the correct result.There are no known reports of patient intervention or adverse health consequences due to the discordant results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00371 on (b)(6) 2019.Siemens further investigated the event and determined the sample was collected in a becton dickinson tube, allowed to clot for 30 minutes, and centrifuged for 5 minutes at 4000 revolutions per minute (rpm).For retesting, the sample was decomplemented by heat at 37 degrees celsius, and centrifuged again for 30 minutes.The tube manufacturer recommends the tubes are centrifuged for 10 minutes, or 15 minutes, if a fixed angle centrifuge is used.There is potential that the initial centrifuge time was not sufficient.Additionally, the advia centaur xp/xpt hbsii ifu states, at a 95% confidence interval, for specificity (after retesting) as 99.78 to 99.97% so false positive results can be expected.Siemens could not find any issue with the instrument.Siemens could not rule out pre-analytical factors or a sample issue.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key9216358
Report Number2432235-2019-00371
Device Sequence Number2483884
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10471899
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR